MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER PRIME XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION BLAZER PRIME XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87141
Medical Device Problem Codes Material Integrity Problem (2978); Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age: 18 years or older.
 
Event or Problem Description
It was reported that the catheter tip was severely broken/damaged.During an ablation procedure, a blazer prime xp was being used for a myocardial ablation to treat atrial flutter (afl) in the right inguinal region.After cauterizing/ablating the isthmus an abnormality in the bending of the catheter was felt, and when it was taken out of the patient, the catheter tip was found to be damaged.The procedure was successfully completed, and there was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Patient age: 18 years or older.The device was returned for analysis.The unit was returned in a generic plastic bag, and the overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device had a kink at the distal section approximately at 1.5 cm from the distal tip while in the neutral position.This condition could have caused the breakage of the shaft leading to a protrusion of the center support and steering wire through the shaft of the device.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The left curve was placed in the specified shaded area of the template.The right curve failed to reach the specified area since there was no movement of the tip during steering knob actuation.Bent and broken center support was observed under x-ray between ring 1 and ring 2 at the distal section; in addition, the steering wire was also broken in the same location.Distal end was dissected and was confirmed broken center support and broken steering wire in the same location of the kink at the distal section.A steering wire partially detached from the center support due to broken solder joint was also observed; in addition, this steering wire was found broken in the same location of the kink at the distal section.The kevlar wrap was found retracted.The kevlar wrap was exposed in order to measure it and the result was found out of specification.
 
Event or Problem Description

Brand Name
BLAZER PRIME XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8697361
Report Number2134265-2019-06902
Device Sequence Number11264058
Product Code OAD
UDI-Device Identifier08714729802334
UDI-Public08714729802334
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number87141
Device Catalogue Number87141
Device Lot Number0023204602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1